Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 13, 2011, 3:22 PM CDT for Brewster County, Pecos County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 3:22 PM CDT (20:22 UTC)
- Expired
- Aug 13, 2011, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 172 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6271 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS54 KMAF 132022 SVRMAF TXC043-371-132115- /O.NEW.KMAF.SV.W.0074.110813T2022Z-110813T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 322 PM CDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 415 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BELDING...OR 17 MILES SOUTHWEST OF FORT STOCKTON... MOVING WEST SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WESTERN PECOS COUNTY... US 67 NEAR MILE MARKERS 860 THROUGH 868... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3043 10331 3085 10341 3083 10292 3062 10279 TIME...MOT...LOC 2019Z 088DEG 7KT 3073 10310 $$
1 follow-up statement
954 WWUS54 KMAF 132103 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 PM CDT SAT AUG 13 2011 TXC043-371-132115- /O.CON.KMAF.SV.W.0074.000000T0000Z-110813T2115Z/ PECOS TX-BREWSTER TX- 403 PM CDT SAT AUG 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23 MILES EAST OF HOVEY...OR ABOUT 19 MILES SOUTH OF FORT STOCKTON...MOVING WEST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...RURAL CENTRAL PECOS COUNTY ALONG HIGHWAY 385 SOUTH OF FORT STOCKTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. && LAT...LON 3070 10301 3062 10279 3043 10331 3085 10341 TIME...MOT...LOC 2102Z 088DEG 7KT 3062 10296 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:45 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 13, 2:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT SAT AUG 13 2011 .DISCUSSION... AREA RADARS SHOW THAT THE MCV THAT MOVER THRU THE EASTERN ZONES EARLIER TODAY HAS LARGELY DIMINISHED...HAVING PRODUCED EXUBERANT AMOUNTS OF RAINFALL IN THE WRN LOW ROLLING PLAINS/PB. Q2 ESTIMATES AS MUCH AS 1 3/4 INCHES FELL IN THE FAR EASTERN COUNTIES...W/3-4 INCHES FURTHER EAST. FURTHER WEST...CONVECTION WAS DEVELOPING ON RESIDUAL BOUNDARIES IN BETTER DIURNAL HEATING. KMAF 12Z RAOB SHOWED SBCAPES IN EXCESS OF 4000 J/KG...AND A VERY MOIST PROFILE. W/SFC DEWPOINTS OF 60F OR BETTER ALL THE WAY TO THE GUADALUPES...THE POTENTIAL FOR HEAVY RAINFALL REMAINS. PWAT THIS AM WAS 1.83 INCHES...WELL OVER 2 STD DEV/S FOR THIS TIME OF YEAR. WE/LL CONTINUE MENTIONING MODERATE RAINFALL IN THE GRIDS. OVERNIGHT...THE VORT MAX FROM A SHORTWAVE MOVING THRU OK IS FORECAST BY BOTH THE NAM AND GFS TO ELONGATE INTO WEST TEXAS AND SINK SOUTH INTO THE MID CWA SUNDAY...FOR CONTINUING CHANCES OF CONVECTION...BEFORE DIMINISHING SUNDAY EVENING. MONDAY...MODELS BEGIN BUILDING THE RIDGE BACK OVER THE REGION...W/DECREASING CHANCES OF CONVECTION OVER THE MOUNTAINS FROM TUESDAY. UNFORTUNATELY...THIS ALSO MEANS A RETURN TO WELL-ABOVE NORMAL TEMPS INTO THE EXTENDED. KMAF COULD REACH 100F OR BETTER AS EARLY AS TUESDAY...MAKING IT THE 53RD DAY THIS YEAR OF REACHING THE TRIPLE DIGITS...AND SETTING A NEW ALL-TIME RECORD SINCE RECORDS HAVE BEEN KEPT. AS HAS BEEN THE CASE FOR THE PAST MONTH OF SO...THE GFS IS GENERALLY COOLER THAN THE OTHER MODELS...THE NAM/DGEX THE WARMEST...AND THE OTHER MODELS IN BETWEEN. THUS...WE/LL STAY A FEW DEGREES ABOVE EXTENDED MOS NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 93 71 96 / 10 20 10 10 CARLSBAD NM 70 92 70 98 / 30 30 10 10 DRYDEN TX 75 98 73 98 / 20 10 0 10 FORT STOCKTON TX 71 94 70 97 / 20 20 0 10 GUADALUPE PASS TX 65 83 67 91 / 40 50 10 10 HOBBS NM 67 89 68 94 / 20 20 10 10 MARFA TX 64 87 59 89 / 20 20 10 10 MIDLAND INTL AIRPORT TX 71 94 70 97 / 10 20 10 10 ODESSA TX 71 93 71 96 / 10 20 10 10 WINK TX 70 97 71 100 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
Hazardous weather outlook, Aug 13, 12:34 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1234 PM CDT SAT AUG 13 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1234 PM CDT SAT AUG 13 2011 /1134 AM MDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT. THE STRONGER STORMS WILL BE ACCOMPANIED BY VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH. MINOR FLOODING OF ARROYOS... STREAMS AND LOW LYING AREAS WILL BE POSSIBLE WITH THE STRONGER STORMS. HEAVY RAINFALL OVER RECENT BURN SCARS MAY ALSO LEAD TO ENHANCED RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 13, 2:11 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT SAT AUG 13 2011 TXZ082-131945- TERRELL- 211 PM CDT SAT AUG 13 2011 ...STRONG THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN TERRELL COUNTY THROUGH 240 PM CDT. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Aug 13, 3:13 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT SAT AUG 13 2011 TXZ075-132045- PECOS- 313 PM CDT SAT AUG 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL PECOS COUNTY UNTIL 345 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF BELDING AT 312 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM CONTAINS VERY HEAVY RAIN...AND GUSTY WINDS NEAR 55 MPH. LOCAL FLOODING MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:25 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Aug 13, 6:55 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Aug 13, 4:22 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 113 min |
| Aug 13, 4:23 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Aug 13, 4:49 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos, Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.